As Serious As A Heart Attack

Did I tell you the one where I thought I was having a heart attack?

No?

Well, this Saturday at 10am in the morning I was enjoying a fine cup of joe whilst perusing those fine music blogs on the right rail over there when all of a sudden my left arm went numb. So, like any fine red blooded half yank half Canadian would do I freaked out, stumbled over to the medicine cabinet, grabbed a bottle of aspirin and chomped on two of the suckers before calling the on-call doctor to see if I should be worried. Here’s how the conversation went:

Uncle E: “Hi, my left arm has gone numb.”

Dr: “The whole arm?”

E: “Yes. But now it’s just numb from my elbow down. I chomped on some “Pirin” tablets. Was that the right thing to do?”

Dr: “Purin tablets?”

E: “It’s from the movie ‘The Birdcage’. It’s Aspirin with the “A” and the “S” scraped off. You see…oh never mind…”

Dr: “You did the right thing. What were you doing when the numbness started?”

E: “Sitting at my laptop.”

Dr: “Do you smoke?”

E: “Yes, but I’m currently on the patch.”

Dr: “What strength?”

E: “The maximum dosage.”

DR: “I see. Are you stressed at work?”

E: “Sometimes. I work for a newspaper.”

DR: “Are you overweight?”

E: “Sort of, but I’m on this ‘Green For Life’ diet and I’m doing really welli’vealreadylost10poundsandAMIHAVINGAHEARTATTACKORWHAT?!?!?!”

DR: “Calm down. How many cups of coffee have you had?”

E: “Five. But I’m half Canadian, so…”

DR: “How’s the arm now?”

E: “Better. So should I go to the ER?”

DR: “Let me recap. You’re on a nicotine patch, the highest dosage you can get; you’ve had four cups of coffee; you’re under some stress at work; you’re dieting; you’re been sitting at the computer, probably in an awkward position. So here’s what I think: It’s either a combination of all of the stimulants, the lack of food, the stress and a pinched nerve, or…you’ve had a stroke.”

E: “Oh. So what do I do?”

DR: “Move around, take the patch off, no more coffee, get some real food in ya, relax and I’ll notify your doctor so he can check you out next week, but if it continues or if you start getting chest pain, well…”

E: “Take more “purin” tablets? *hehehehe*

Dr: “Good-bye, Sir.”

In honor of the above, here’s Queen singing “Sheer Heart Attack”, live in 1977.

Advertisements